Hi Maddy! I used to have the same problem with Lantus! It would cause me to go low during the night, but I would be high around dinner time or after dinner. I was taking it in one dose at 11pm.
For some, Lantus does not actually seem to last for 24 hours. It is most active in the first six hours, then becomes much less powerful around hour 20. There is a solution for this:
I never tried this (because I switched to an insulin pump instead), but many people say that Lantus works better when given in TWO doses. This would mean giving one dose in the evening and another in the morning (or at lunch time). Ask you doctor if you can switch to giving the Lantus twice per day OR also you could try Levemir (also twice per day), as this works more evenly than Lantus for some people.
When I took my Lantus at 11pm, I had lows during the night a lot. I think that I should have switched to taking it at 6-7pm (half dose) and the other half in the morning.